About 2 months ago I started having pains on the left side usually about 2 hours after I eat. I also am starting to get back spasms or aches on that side. Sometimes it feels like I get minor cramps under my ribs. I've had ultrasound, Cat Scan, AMYLASE, LIPASE, EKG, CBCA AUTO DIFF, HEPATIC Function panel blood tests...all normal....
I am also tapering down off 1mg of Ativan...and now taking .5 per day...sometimes .5 twice a day...seems to help pain on left side....when stomach is empty at night...I don't have the pain...
They want to do an endoscopy to look inside my stomach...
Would'nt a Barium swallow show the same results ?
Iv'e tried...PREACID, and Protonix...They seem to dull the pain but are not 100 percent helpful...
Any idea's would be appreciated....Is the scope the correct next step and what could it reveal that the Cat Scan could'nt ?
Im going through the same thing, Im tapering off Ativan for the same dose you are and thats when it all started. Check out some
Ativan tolerance and withdrawl information and Gastro problems are listed. There may or may not be a connection in your case
but Ativan/lorazepam are hard to get off and the withdrawls or tolerance side effects can be tough. And we all know our stomach is on our left side right under our hearts so thats why alot of people who go to the ER thinking there having heart attacks are having Gerd/gastro/espho pains or problems. I had an attack last week so bad I thought for sure I was having a heart attack and they ran all kinds of tests and figured out it was my stomach. And gerd does not have to be burning pain it can feel like pressure on your left side also. My started out as pain and has turned to dull presuure. Good luck
The CAT scan shows the solid organs well (the liver, pancreas, spleen) but does not look inside the hollow organs well (stomach, bowel). Since you have had only partial relief with the PPI's (Prevacid, Prilosec), upper endoscopy is indicated.
The UGI series shows only big things, it lacks detail. If anything were to show up on the x-ray, you would need an upper endoscopy any how to check things out.
Simple test. Done under sedation (eyes closed, comfortable). Another advantage, if something looks suspicious, biopsies can be taken through the scope.
I hope you established with a Gastroenterologist and not having this done by a local surgeon or internal medicine doc.
A consultation with a gastroenterologist (either before or after the scope) may be helpful as well.
I was on 1.5mg for a very short time but probably close to a year
of 1mg before I started cutting down further. Im taking .5mg
every other day (4 out of 7 days) Im no doctor but I do think my issues are from Ativan withdrawl/tolerance. for example, a couple of weeks ago I took an extra .5mg 1 time and it took me 2 weeks to start feeling back to the level Im at now, I refused to take anymore than .5mg and I paid for it. I even went to the emergency room thinking I was having a heart attack even though I knew my Stomach sits right below my heart and not by the belly buttom like most people think it is. They said GERD/Esoph acting up and gave me this drink which was Mylanta mixed with some drugs
that numbed and relaxed my esophogus and stomach and the pressure
and discomfort went away immediatly. Not to mention EKG,blood and
chest xrays were normal.... So you tell me what it is? I never had any of this until I started taking Ativan to sleep my doctor told me. Im a healthy 37 slim male, no high blood pressure/colest
or anything else. Maybe a little stressed out from work but other than that healthy.
I see a Gastro next week to see if somethings wrong. I also take Prilosec 20mg a day now since my ER visit, plus Mylanta which is not much more than Phillips milk of Magnesia watered down but it seems to work and bowel movements are no problem.. if you know what I mean and know what Milk of Magnesia is used for.. ;-)
Yes, that makes sense. Thanks for the explaination.
I am established with a local Gastroentrologist however my scope is not scheduled until the 2nd week of May. Right now I'm having alot of bloating, gas pains after I eat. I cannot eat anything after 6 PM or I have a rumbling and painful stomach all night long. I have to sit up to sleep. It is definately getting worse.
Last night I was up most of the night with upset and painful stomach after eating a small piece of Lasagna at 8pm.
I'm losing weight most likly due to the fact I cannot eat that much anymore. I seem to do better in the morning eating but I still have cramp like pains on the left side.
Yes, I feel the Ativan are the problem. Some are caused by your mind thinking something else is wrong but I feel the Ativan started this nasty circle Im in. Just so you know, The cardiologist who saw me when I thought I was having a heart attack said ativan would not mask heart condition, pain from the heart in other words would not go away from just taking ativan.
I asked specifically. And your right, going to the Er with the pains occuring and getting an EKG and the blood work is good especially if everything turns out fine. Then they start looking for Gastro reasons. Do you get any palpitations? The ER doc they have traced some palpitations to heart burn medicine like prilosec,pepcid Ac.. etc...
Same here. I'm a healthy male, slim, always stayed in shape. I started having muscle twitching in my calves and they gave me Ativan to help calm them down. They have ruled out all major diseases, ALS, MS, etc with MRI, nerve tests and EMG. I never had any gastro related problems until about 3 months into the Ativan, at 1mg per day....never took anymore although they wanted me to take 2mg and I refused....If this all turns out to be the Ativan...WOW...thats one MEAN drug.....
I have to admit if I take a .5mg of the Ativan the symptoms seem to subside somewhat and if I decided to take 1mg I'm sure they would taper off even more or else the drug is masking another problem.
Sounds like you and I are in the same boat. I too was sent to the ER about 2 weeks ago with chest pains...Same story all normal..EKG..blood work..Which is good news...
Do you think your problems are related to the Ativan ?
I saw the benzo symptoms list..I think I've had most of them at one time or another
No, I don't get palpitations..My BP is normal to low 110/70 - 120/80 it ranges...I played Tennis and Racquetteball for 30 years and have developed an athletic heart with a slow heart beat sometimes 60 per minute or lower when resting.
I'm also down to .5mg per day...Actually this is my first full week at .5 per day..I even skipped two days without any...but I can really feel the effects of not having it...I get really tensed up...I take mine in the morning around 8 to 10 AM at work..thats the most stressful time for me...
When you stagger your days without the .5 do you get tensed up..you know what I mean from not having the drug in your system ?
You know what...that .5 does mellow me out...I don't know if my pains are ulcers or just musclular withdraw from the Ativan...But eating food causes me to have aches and pains in the abdominal area...maily to the left right under the ribs and chest bone...
I don't have my scope test until early May so I have to wait until then to find out whats up....Keep me posted on how you are making out with the taper off Ativan....Sounds like your a little bit ahead of me....My FP says I should just be able to quit taking it now....Hell thats easy for someone else to say...
My blood pressure is always less than 120/80 also but my resting rate is about 70-75 bpm. And yes I get those tense/anxious feelings also when I skip a dose for a day or so. Another trick is if you go as long as you can without taking your .5mg
until you feel those feelings put the pill under your tongue for lets say 15 minutes, kind of like someone with nitro would for angina and then swallow the rest. Its gotten me down to about 4 .5mg a week. This is a nasty drug and even Stevie Nicks said coming off Ativan was worse for her than her Cocaine habit.
http://www.benzo.org.uk/nicks.htm She took klonipin which is a little longer acting than our Ativan but basically the same drug.
I would not have taken it in the first place if I knew what I know now. The doctors said oh.."your depressed or Stressed from work, try SSRI's" and they really had bad side effects on me, I couldn't sleep etc.. then thats when they gave me these ativans, the miracle drug... yeh..right, granted they worked but now try giving them up. Sorry its so long had to vent a little, I'll keep you informed on my appointment with the gastro next weds.
Good luck and here is my email address I can access from anywhere
if you need to talk. ***@****
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.